Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 24, NWS Hastings, NE

November 27, 200718 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Nov 27, 2007, 2:49 PM CST for 18 counties in Nebraska. It took effect at Nov 28, 2007, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 2:49 PM CST (20:49 UTC)
In effect from
Nov 28, 2007, 10:00 AM CST
Expired
Nov 28, 2007, 3:05 PM CST
In force
5 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 272049
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
249 PM CST TUE NOV 27 2007


NEZ039>041-046>049-060>064-072>077-280500-
/O.NEW.KGID.WI.Y.0024.071128T1600Z-071128T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
249 PM CST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS
NEAR 45 MPH DURING THE LATE MORNING. THE STRONG WINDS WILL
CONTINUE ON THROUGH THE AFTERNOON BEFORE GRADUALLY DIMINISHING
TOWARDS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS73 KGID 280342
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CST TUE NOV 27 2007

NEZ039>041-046>049-060>064-072>077-281145-
/O.CON.KGID.WI.Y.0024.071128T1600Z-071128T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
942 PM CST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
WEDNESDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
GUSTS NEAR 45 MPH DURING THE LATE MORNING. THE STRONG WINDS WILL
CONTINUE ON THROUGH THE AFTERNOON BEFORE GRADUALLY DIMINISHING
TOWARDS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 280951
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
351 AM CST WED NOV 28 2007

NEZ039>041-046>049-060>064-072>077-281800-
/O.CON.KGID.WI.Y.0024.071128T1600Z-071128T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
351 AM CST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 45 MPH
DURING THE LATE MORNING. THE STRONG WINDS WILL CONTINUE THROUGH
THE AFTERNOON BEFORE GRADUALLY DIMINISHING TOWARDS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 281603
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1003 AM CST WED NOV 28 2007

NEZ039>041-046>049-060>064-072>077-282300-
/O.CON.KGID.WI.Y.0024.000000T0000Z-071128T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1003 AM CST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL
CONTINUE THROUGH MUCH OF THE AFTERNOON. THE STRONG WINDS WILL
GRADUALLY DIMINISH TOWARDS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 282105
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
305 PM CST WED NOV 28 2007

NEZ039>041-046>049-060>064-072>077-282215-
/O.CAN.KGID.WI.Y.0024.000000T0000Z-071128T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
305 PM CST WED NOV 28 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH
SUNSET...HOWEVER SPEEDS ARE NO LONGER EXPECTED TO REACH ADVISORY
LEVELS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 27, 11:20 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Nov 27, 11:20 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1120 AM CST TUE NOV 27 2007

.AVIATION...THE PRIMARY ISSUE FOR THE 18Z TAF WILL BE WINDS.
SOUTHERLY WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON. HAVE GONE
WITH GUSTS TO 25KTS...BUT THEN DIMINISH SPEEDS TO SOME DEGREE THIS
EVENING. A COLD FRONT MOVES ACROSS THE AREA LATER TONIGHT WHICH
WILL BRING A CHANGE TO NORTHWEST LY WINDS. HAVE SHOWN THE FRONTAL
PASSAGE TOWARDS 11Z...BUT WINDS SHOULD TURN MORE WESTERLY A FEW
HOURS PRIOR TO THAT. WIND SPEEDS WILL INCREASE INITIALLY WITH THE
FRONTAL PASSAGE...AND THEN THEY MAY DIMINISH FOR A PERIOD IN THE
MORNING BEFORE INCREASING AGAIN BY LATE MORNING/EARLY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 406 AM CST TUE NOV 27 2007/

DISCUSSION...MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS ARE
WINDS AND TEMPERATURES...AS MOISTURE CONTINUES TO LOOK LACKING FOR
PRECIPITATION UNTIL THE WEEKEND.

WATER VAPOR IMAGERY EARLY THIS MORNING SHOWS THE NEXT IN A SERIES OF
SHORTWAVES MOVING THROUGH THE PAC NW. HIGH CLOUDS AHEAD OF THIS
FEATURE ARE SPILLING OVER THE ROCKIES AND APPROACHING THE CWA FROM
THE NORTHWEST. THIS BATCH OF CIRRUS WILL SPREAD OVER THE AREA THIS
MORNING...WITH THE GREATER COVERAGE EXPECTED ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA BEFORE DECREASING DURING THE
AFTERNOON. LATEST OBJECTIVE SURFACE ANALYSIS SHOWS A COLD FRONT
HAS MADE ITS WAY INTO NORTHEAST AND NORTH CENTRAL NEBRASKA...AND
THIS FRONT WILL CONTINUE TO BACKDOOR ITS WAY INTO THE NORTHERN CWA
THIS MORNING.

SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN IN THE LEE OF THE
ROCKIES TODAY AS THE FLOW ALOFT TURNS WESTERLY AND EVENTUALLY
SOUTHWESTERLY AHEAD OF THE APPROACHING WAVE. THE PRESSURE GRADIENT
WILL INCREASE IN BETWEEN THIS DEEPENING AREA OF LOW PRESSURE TO THE
WEST AND A SURFACE HIGH TO THE SOUTHEAST...RESULTING IN INCREASING
SOUTH TO SOUTHEAST WINDS BY LATE MORNING INTO THE AFTERNOON...WHICH
WILL DRIVE THE BACKDOOR FRONT BACK NORTH. WAA AND MORE SUNSHINE BY
AFTERNOON WILL PUSH HIGH TEMPS INTO THE 50S. IT WILL BE WINDY THIS
AFTERNOON...BUT DO NOT THINK WE/LL HIT ADVISORY CRITERIA. IT LOOKS
CLOSEST ACROSS OUR FAR SOUTHWEST KS COUNTIES...BUT STILL MARGINAL
EVEN HERE. 850 MB WINDS INCREASE TO AROUND 45 KTS THIS AFTERNOON BUT
WINDS ARE NOT VERY WELL ALIGNED WITH CONSIDERABLE VEERING AT LOW
LEVELS. ANOTHER LIMITING FACTOR IS THAT MODELS ARE SHOWING MIXING TO
ONLY ABOUT 900 MB. THUS WILL HOLD OFF ON AN ADVISORY...ALTHOUGH WE
MAY BRIEFLY APPROACH CRITERIA IN THE FAR SOUTHWEST THIS AFTERNOON.

THE AFOREMENTIONED SHORTWAVE PUSHES A COLD FRONT THROUGH THE AREA
TONIGHT. AS THE MID AND UPPER LEVEL FORCING MOVES THROUGH LATE
TONIGHT INTO WEDNESDAY...LOW LEVELS REMAIN VERY DRY WHICH LOOKS TO
PROHIBIT ANY PRECIP FROM FALLING. THE MAIN STORY ON WEDNESDAY WILL
REMAIN THE WIND...ALTHOUGH NOW OUT OF THE NORTHWEST BEHIND THE
FRONT. WINDS ARE MUCH BETTER ALIGNED ON WEDNESDAY AND MIXING IS MUCH
DEEPER AS WELL...WITH FORECAST SOUNDINGS SHOWING MIXING TO 800 MB OR
EVEN A LITTLE HIGHER. WE/LL LIKELY END UP NEEDING A WIND ADVISORY
FOR AT LEAST AREAS ALONG AND NORTH OF THE INTERSTATE DURING THE
AFTERNOON. TEMPS WILL COOL OFF IN THE CAA BEHIND THE FRONT...BUT A
DOWNSLOPE COMPONENT WITH THE NORTHWEST WINDS WILL COUNTER THIS TO
SOME DEGREE AND HIGHS STILL LOOK TO REMAIN ABOVE AVERAGE.
HOWEVER...TEMPS WILL DROP OFF INTO THE TEENS WEDNESDAY NIGHT WITH
SURFACE HIGH PRESSURE IN PLACE AND CLEARING SKIES.

AFTER A COLD START TO THE DAY...SOUTHERLY WINDS RETURN ON THURSDAY
AS THE SURFACE HIGH SHIFTS EAST AND THE LEE TROUGH DEEPENS IN
RESPONSE TO AN INCREASINGLY ZONAL FLOW ALOFT. HOWEVER...THE
RESULTING WAA WILL HAVE TO WORK ON A PRETTY COLD AIRMASS TO START
THE DAY AND EXPECT TEMPS TO AGAIN TOP OUT IN THE 40S. ANOTHER
SHORTWAVE AND COLD FRONT THEN PUSH THROUGH THURSDAY NIGHT...BUT
AGAIN MOISTURE LOOKS LACKING FOR ANY LIGHT SNOW OR FLURRIES THIS FAR
SOUTH.

MADE NO SIGNIFICANT CHANGES TO THE EXTENDED PERIODS WITH THIS PACKAGE
WITH A CHANCE FOR SNOW STILL ON TRACK FOR THE WEEKEND. WILL HAVE
BETTER GULF MOISTURE IN PLACE THIS WEEKEND FOR ENERGY EJECTING
OUT OF WESTERN CONUS TROUGH TO WORK WITH. DOESN/T LOOK LIKE A
MAJOR EVENT FOR THE CWA AT THIS POINT GIVEN THE PROGRESSIVE NATURE
OF THE SYSTEM. HOWEVER WILL NEED TO KEEP AN EYE ON PRECIP TYPE
ESPECIALLY ACROSS THE SOUTH AS MODELS SHOW SOME POTENTIAL OF A
WARM LAYER DEVELOPING ALOFT BY SATURDAY NIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 27, 5:25 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
525 AM CST TUE NOV 27 2007

NEZ039>041-046>049-060>064-072>077-082>087-281200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
525 AM CST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NORTHWEST WINDS WILL STRENGTHEN DURING THE DAY ON WEDNESDAY...AND
SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO AROUND 40 MPH ARE
POSSIBLE WEDNESDAY AFTERNOON ESPECIALLY ALONG AND NORTH OF
INTERSTATE 80.

A STORM SYSTEM MAY BRING ACCUMULATING SNOWFALL TO THE OUTLOOK AREA
THIS WEEKEND. THE TRACK AND STRENGTH OF THIS SYSTEM REMAIN UNCERTAIN
AT THIS TIME...SO PLEASE CONTINUE TO CHECK BACK FOR UPDATED
OUTLOOKS THROUGH THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-281200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
525 AM CST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SOUTH TO SOUTHEAST WINDS THIS AFTERNOON MAY REACH SUSTAINED
SPEEDS NEAR 30 MPH WITH GUSTS UP TO 40 MPH...ALONG AND SOUTHWEST
OF A PHILLIPSBURG TO OSBORNE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STORM SYSTEM MAY BRING ACCUMULATING SNOWFALL TO THE OUTLOOK AREA
THIS WEEKEND. THE TRACK AND STRENGTH OF THIS SYSTEM REMAIN UNCERTAIN
AT THIS TIME...SO PLEASE CONTINUE TO CHECK BACK FOR UPDATED
OUTLOOKS THROUGH THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.